Alert archive / California / Small Craft Advisories in 2018
Small Craft Advisory 201, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Sep 26, 2018, 6:12 PM PDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2018, 6:12 PM PDT (01:12 UTC)
- Expired
- Sep 26, 2018, 10:00 PM PDT
- In force
- 4 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted.
727 WHUS76 KMTR 270112 MWWMTR URGENT - Marine Weather Message National Weather Service San Francisco Bay Area 612 PM PDT Wed Sep 26 2018 PZZ530-270915- /O.NEW.KMTR.SC.Y.0201.180927T0112Z-180927T0500Z/ /O.NEW.KMTR.SC.Y.0202.180927T2200Z-180928T0500Z/ San Pablo Bay Suisun Bay The West Delta and San Francisco Bay North of the Bay Bridge- 612 PM PDT Wed Sep 26 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TO 10 PM PDT THURSDAY... The National Weather Service in San Francisco has issued a Small Craft Advisory, which is in effect until 10 PM PDT this evening. A Small Craft Advisory has also been issued from 3 PM to 10 PM PDT Thursday. * WINDS...Southwest 15 to 25 kt with gusts to 30 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
1 follow-up statement
314 WHUS76 KMTR 270357 MWWMTR URGENT - Marine Weather Message National Weather Service San Francisco Bay Area 857 PM PDT Wed Sep 26 2018 PZZ530-271200- /O.CON.KMTR.SC.Y.0201.000000T0000Z-180927T0500Z/ /O.CON.KMTR.SC.Y.0202.180927T2200Z-180928T0500Z/ San Pablo Bay Suisun Bay The West Delta and San Francisco Bay North of the Bay Bridge- 857 PM PDT Wed Sep 26 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 10 PM PDT THURSDAY... * WINDS...Southwest 10 to 20 kt with gusts up to 25 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 26, 5:49 PM PDT, 23 minutes earlier.
Area forecast discussion, Sep 26, 5:49 PM PDT, 23 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
549 PM PDT Wed Sep 26 2018
.SYNOPSIS...Seasonably warm conditions are expected through
Thursday. A cooling trend will begin Friday as an upper trough
passes north of the Golden Gate with a slight chance of showers in
the North Bay on Saturday. Dry and seasonable conditions expected
on Sunday. Then a possibility of rain early next week when another
upper trough moves through.
&&
.DISCUSSION...as of 12:59 PM PDT Wednesday...Satellite imagery
shows stratus has cleared back to the coast and current
temperatures are running fairly similarly to those from 24 hours
ago. Little change in marine layer depth, as well, and surface
pressure gradients remain weak onshore near the coast, and tighter
offshore with 7.6 mb between WMC and SFO. Look for another warm
day on Thursday for inland locations, but this might be the last
one for a while as the weather pattern shifts.
The approaching upper level low over the Eastern Pacific is
forecast to approach the Northern California coast by Friday, then
move inland during the weekend. Although model solutions are
still different, there is better agreement between the GFS and
ECMWF regarding shower chances across Northern California on
Saturday with this low as it moves through. Best chances would
probably be north of our CWA but the slight chance pops we have
for the North Bay continue to look reasonable. That feature will
move inland on Sunday for dry and seasonable weather for Sunday.
Early next week, the forecast gets interesting with the
possibility of moisture from now Tropical Storm Rosa getting
infused in an upper trough and upper low along the west coast
bringing better rain chances to portions of California on Tuesday
and Wednesday. There is still uncertainty with this and
everything depends on the timing of the upper low with respect to
when moisture from Rosa advects northward. Latest runs of medium
range models have slight timing and placement differences
regarding the Eastern Pacific low. The operational run of the 12Z
GFS features a low center farther south, which places most of the
rainfall over central and southern California and into Arizona.
The 12Z ECMWF has the low center farther north as it moves
eastward into California and spreads rainfall across much more of
the state. In either case, cooler temperatures will occur, with
highs in the 70s and 80s inland, with 60s along the coast.
&&
.AVIATION...as of 5:49 PM PDT Wednesday...A late afternoon
steepened ocean to land thermal contrast and a compressed marine
layer between 500 and 1,000 feet deep will usher coastal stratus
and fog inland on onshore winds through the evening. It's LIFR-IFR
along the coastline, VFR inland. Mainly light amounts of smoke
and haze from wildfires on the CA/OR border will continue to
advect into the Bay Area tonight and Thursday according to the 18z
HRRR near smoke forecast; surface vsbys are good /greater than 6
miles/, but it does look hazy aloft on the webcams. Restricted
slant range visibilities are very likely to extend into Thursday.
Weak upper level divergence far ahead of a closed 500 mb height low
pressure center 800 miles SW of the Bay Area will continue to bring
sct-bkn cirrus clouds in tonight and Thursday. Fairly well established
lower to mid level ridging over California will undergo little change
tonight and Thursday. Lower level cooling near 925 mb begins to ramp
up Thursday night through Friday, most likely deepening and weakening
the marine layer in our forecast area.
Vicinity of KSFO...Low to moderate confidence VFR holds into the
evening, tempo bkn cig forecast 12z-16z Thursday. Westerly wind is
picking up a bit stronger per recent 5 minute observations, gusts
nearing 25 knots. VFR Thursday.
SFO Bridge Approach...Similar to KSFO.
Monterey Bay Terminals...IFR cigs developing early, IFR tonight
into Thursday morning. VFR returning either by late morning or
early afternoon Thursday.
&&
.MARINE...as of 4:50 PM PDT Wednesday...A trough of low pressure
near the coast will maintain generally weak west to northwest
winds across the coastal waters through Friday. Winds will turn
southerly this weekend as a low pressure system develops off of
the Pacific Northwest Coast. A long period southerly swell will
gradually build beginning late in the weekend.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tngt...None.
PUBLIC FORECAST: Sims
AVIATION: Canepa
MARINE: RGass
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 6:12 PM PDT | Small Craft Advisory | MTR | 28 hr |
Nearby
Small Craft Advisories in California, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.